Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 16, 2018, 2:08 PM CDT for Ottawa County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2018, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 16, 2018, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 99 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802
WWUS84 KTSA 161908
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
208 PM CDT MON JUL 16 2018
OKZ058-063-161945-
Delaware OK-Ottawa OK-
208 PM CDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DELAWARE AND
SOUTHERN OTTAWA COUNTIES UNTIL 245 PM CDT...
At 208 PM CDT, a strong thunderstorm was located 3 miles east of
Narcissa, moving southeast at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Miami... Grove...
Fairland... Wyandotte...
Narcissa... Ottawa...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 297 and 310.
LAT...LON 3684 9462 3677 9462 3659 9474 3675 9500
3691 9489
TIME...MOT...LOC 1908Z 297DEG 10KT 3680 9487
$$
LacyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 16, 1:01 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 16, 1:01 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 101 PM CDT Mon Jul 16 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. An outflow boundary extended from just north of Tulsa to just west of Vinita. Storms will continue to form along and ahead of this boundary this afternoon. The better storm coverage will be across northeast Oklahoma through early afternoon, and affect the NW Arkansas terminals by mid to late afternoon. Storms may also be more concentrated across southeast Oklahoma, where the area has remained mostly sunny this morning. MVFR conditions are expected near thunderstorms along with gusty winds. Otherwise, VFR conditions are forecast the majority of the period with light winds. && .PREV DISCUSSION... /Issued 951 AM CDT Mon Jul 16 2018/ ..UPDATE... DISCUSSION... Morning surface analysis shows an outflow boundary/front extending from far southeast Kansas into northeast Oklahoma from Bartlesville to near Stillwater. An area of stronger storms will affect Osage County east along the Kansas/Oklahoma border. Meanwhile new development is possible along and ahead of the boundary through the afternoon. The heat advisory is in effect this afternoon and will leave it as is. Some areas will be cooler due to clouds and areas of showers or storms. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076. AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029. && LONG TERM....23 AVIATION.....06 CORFIDI
Hazardous weather outlook, Jul 16, 12:54 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1254 PM CDT Mon Jul 16 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1254 PM CDT Mon Jul 16 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Far northeast and far southeast Oklahoma. DISCUSSION... A persistent area of thunderstorms has been moving east along the Kansas and Oklahoma border with an outflow boundary out ahead of these storms. This boundary will be the focus for more storms this afternoon across northeast Oklahoma into northwest Arkansas. Showers have been ongoing all morning across eastern central Oklahoma, south of Tulsa toward Tahlequah, and this has kept the airmass in this zone more stable. However, the airmass along and south of Interstate 40 has become more unstable. Storms may also form this afternoon across this area. Any of the storms this afternoon will have a limited threat of damaging wind gusts. Hot and humid conditions also continue this afternoon across much of eastern Oklahoma and west central Arkansas except in cloudy areas. Early afternoon heat index values range from 101 to 105 degrees with a heat advisory in effect until 8 PM. Heat index values will top out in the 105 to 109 range by mid afternoon with cooler values across far northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY and WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential. THURSDAY through SUNDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... The pattern will remain unsettled into mid week, with thunderstorm chances continuing through Wednesday. There will be a continued threat for strong downburst winds with the strongest afternoon storms. Hot and humid conditions will continue this week, likely increasing late in the week as the upper level ridge builds into the area. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Special weather statement, Jul 16, 12:10 PM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Tulsa OK 1210 PM CDT MON JUL 16 2018 OKZ055-056-161730- Nowata OK-Washington OK- 1210 PM CDT MON JUL 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON AND NORTHWESTERN NOWATA COUNTIES UNTIL 1230 PM CDT... At 1209 PM CDT, a strong thunderstorm was located over Copan, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Dewey... Copan... Wann... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3676 9569 3679 9600 3700 9600 3700 9568 TIME...MOT...LOC 1709Z 275DEG 18KT 3689 9593
Special weather statement, Jul 16, 1:47 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Tulsa OK 147 PM CDT MON JUL 16 2018 OKZ062-063-161915- Delaware OK-Mayes OK- 147 PM CDT MON JUL 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE AND NORTHERN MAYES COUNTIES UNTIL 215 PM CDT... At 147 PM CDT, a strong thunderstorm was located 5 miles southeast of Adair, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Pryor... Pryor Creek... Salina... Langley... Adair... Spavinaw... Disney... Pensacola... Hoot Owl... Cherokee State Park... Spavinaw State Park... Chloeta... Strang... Snowdale State Park... Disney Little Blue State Park... This includes Interstate 44 between mile markers 267 and 272. LAT...LON 3633 9543 3651 9533 3650 9491 3621 9496 TIME...MOT...LOC 1847Z 276DEG 15KT 3638 9522 Lacy
Special weather statement, Jul 16, 2:02 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
202 PM CDT MON JUL 16 2018
OKZ057-062-063-161930-
Craig OK-Delaware OK-Mayes OK-
202 PM CDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...WEST CENTRAL
DELAWARE AND NORTHEASTERN MAYES COUNTIES UNTIL 230 PM CDT...
At 201 PM CDT, a strong thunderstorm was located over Cherokee State
Park, moving southeast at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Langley... Ketchum...
Spavinaw... Disney...
Pensacola... Spavinaw State Park...
Chloeta... Cherokee State Park...
Strang... Zena...
Disney Little Blue State Park...
LAT...LON 3657 9501 3655 9501 3657 9500 3657 9499
3649 9481 3631 9504 3646 9518 3658 9502
TIME...MOT...LOC 1901Z 316DEG 6KT 3648 9505
LacySpecial weather statement, Jul 16, 2:06 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
206 PM CDT MON JUL 16 2018
OKZ074-076-161930-
Haskell OK-Le Flore OK-
206 PM CDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL AND
NORTHWESTERN LE FLORE COUNTIES UNTIL 230 PM CDT...
At 205 PM CDT, a strong thunderstorm was located 5 miles northwest of
Mc Curtain, moving southeast at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Keota... Mccurtain...
Bokoshe... Mc Curtain...
Kanima... Milton...
LAT...LON 3506 9494 3506 9503 3520 9514 3533 9498
3520 9476
TIME...MOT...LOC 1905Z 316DEG 6KT 3522 9501
LacySpecial weather statement, Jul 16, 2:07 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
207 PM CDT MON JUL 16 2018
OKZ074-075-161930-
Haskell OK-Latimer OK-
207 PM CDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HASKELL AND
NORTHEASTERN LATIMER COUNTIES UNTIL 230 PM CDT...
At 206 PM CDT, a strong thunderstorm was located 4 miles south of
Lequire, moving southeast at 5 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Red Oak... Lequire...
LAT...LON 3504 9523 3513 9511 3505 9493 3498 9493
3494 9498 3494 9500 3493 9500 3484 9511
TIME...MOT...LOC 1906Z 316DEG 6KT 3505 9512
LacySpecial weather statement, Jul 16, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
208 PM CDT MON JUL 16 2018
OKZ058-063-161945-
Delaware OK-Ottawa OK-
208 PM CDT MON JUL 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DELAWARE AND
SOUTHERN OTTAWA COUNTIES UNTIL 245 PM CDT...
At 208 PM CDT, a strong thunderstorm was located 3 miles east of
Narcissa, moving southeast at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Miami... Grove...
Fairland... Wyandotte...
Narcissa... Ottawa...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 297 and 310.
LAT...LON 3684 9462 3677 9462 3659 9474 3675 9500
3691 9489
TIME...MOT...LOC 1908Z 297DEG 10KT 3680 9487
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:06 AM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 16 hr |
| Jul 16, 4:49 AM CDT | Special Weather Statement | TSA | Cherokee | 26 min |
| Jul 16, 9:58 AM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Jul 16, 10:41 AM CDT | Special Weather Statement | TSA | Osage | 34 min |
| Jul 16, 11:15 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Jul 16, 12:10 PM CDT | Special Weather Statement | TSA | Washington | 20 min |
| Jul 16, 1:47 PM CDT | Special Weather Statement | TSA | Mayes | 28 min |
| Jul 16, 2:02 PM CDT | Special Weather Statement | TSA | Delaware | 28 min |
| Jul 16, 2:06 PM CDT | Special Weather Statement | TSA | Haskell | 24 min |
| Jul 16, 2:07 PM CDT | Special Weather Statement | TSA | Latimer | 23 min |
| Jul 16, 2:11 PM CDT | Special Weather Statement | TSA | Delaware | 49 min |
| Jul 16, 2:27 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 30 min |
| Jul 16, 2:31 PM CDT | Special Weather Statement | TSA | Haskell | 44 min |
| Jul 16, 2:35 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 27 min |
| Jul 16, 2:44 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Creek, Haskell, Latimer and 8 more | 29 hr |
| Jul 16, 3:04 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
| Jul 16, 3:09 PM CDT | Special Weather Statement | TSA | Latimer | 51 min |
| Jul 16, 3:10 PM CDT | Special Weather Statement | TSA | LeFlore | 50 min |
| Jul 16, 3:58 PM CDT | Special Weather Statement | TSA | LeFlore | 47 min |
| Jul 16, 4:05 PM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
| Jul 16, 4:46 PM CDT | Special Weather Statement | TSA | Pushmataha | 29 min |
| Jul 16, 5:36 PM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Jul 16, 5:59 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Jul 16, 2:41 PM CDT | Special Weather Statement | TSA | Crawford | 49 min |
| Jul 16, 2:52 PM CDT | Special Weather Statement | TSA | Sebastian | 53 min |
| Jul 16, 2:56 PM CDT | Special Weather Statement | TSA | Benton | 49 min |
| Jul 16, 3:24 PM CDT | Special Weather Statement | TSA | Madison | 36 min |
| Jul 16, 3:31 PM CDT | Special Weather Statement | TSA | Benton | 29 min |
| Jul 16, 3:38 PM CDT | Special Weather Statement | TSA | Benton | 52 min |
| Jul 16, 3:44 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Jul 16, 4:14 PM CDT | Special Weather Statement | TSA | Franklin | 31 min |
| Jul 16, 4:31 PM CDT | Special Weather Statement | TSA | Carroll | 59 min |
| Jul 16, 4:45 PM CDT | Special Weather Statement | TSA | Franklin | 30 min |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.